Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 256, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2001, 4:59 AM CDT for Dakota County, Dixon County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 4:59 AM CDT (09:59 UTC)
- Expired
- Jun 26, 2001, 5:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dakota County, NE, Dixon County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 261001 SVRFSD NEC043-051-261030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 459 AM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA SOUTHEAST DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 530 AM CDT * AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WAKEFIELD...OR ABOUT 22 MILES SOUTH OF PONCA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMERSON AROUND 510 AM CDT HOMER AROUND 530 AM CDT A TRAINED WEATHER SPOTTER REPORTED GOLF mBALL SIZE A WAKEFIELD AT 450 AM CDT. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4235 9692 4217 9693 4214 9646 4236 9644
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:00 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 4:00 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD...UPDATED 400 AM CDT TUE JUN 26 2001 UPDATED...LINE OF WDLY SCTD TSTMS HAV DVLPD QUICKLY ON JET JUST TO SE OF FSD FROM SW MN THRU NW IA INTO NERN NE...ALSO SOME TSTMS BY MHE. NO BIG CHNGS TO ZNS JUST REWORDG. GOING MORE WITH AVN THIS MRNG WITH ITS HANDLING OF CRNT CNDTNS. FNT WILL SAG A LTL FURTHER SE TDA INTO SE SD AND SW MN TO N OF FSD BFR HANGING UP AS UPR RDG STAYS OVR NRN PLAINS. PCP OVR CNTRL NE TRYING TO MOVE NE WITH LOW LVL JET BUT HAVG A HARD STAYG TOGETHER WITH MID LVL CAP. MDLS SHWG WAVE MOVG NE IN FLOW ALONG FNT TDA WCH SHLD PRODUCE SOME SCTD TSTMS ALNG AND NW OF FNT OVR WRN AND CNTRL PARTS OF CWA. WILL HAV A LOWER POPS IN ERN AREAS OF NW IA AND SW MN IN CASE SOMETHING WANTS TO DVLP AS CAP WEAKENS AND WEAK JET. FNTL BNDRY PSHG BACK N AND WEAKNG THIS EVE. WILL DRP MNTN OF PCP IN MUCH OF NW IA TNGT AND ONLY HAV EVE TSTMS OVR ALL BUT SW ZNS. SOME WEAK LIFT IN SWRN AREAS AFT MDNGT AS FNT CONTS TO WEAKEN...WILL WORD TSTMS FOR TNGT. WED LOOKS TO BE DRY WITH RDG OVR NRN PLAINS AND FNTL BNDRY TO N OF CWA. AGN STAY CLOSE TO FWC TEMPS. IN EXTENDED...DROPED CHC OF PCP OVR NW IA FOR THU AND THU NGT BUT REST OF EXTENDED UNCHNAGED. .FSD...NONE WB
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.